Alert archive / Ohio / River Flood Warnings in 2014
River Flood Warning 58, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at May 22, 2014, 2:08 PM EDT for Lake County, Ohio. It took effect at May 22, 2014, 6:30 PM EDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 2:08 PM EDT (18:08 UTC)
- In effect from
- May 22, 2014, 6:30 PM EDT
- Expired
- May 23, 2014, 8:20 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lake County, OH
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Painesville (PNVO1). The gauge peaked at 7.68 ft at May 22, 2014, 8:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
117
WGUS41 KCLE 221808
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
208 PM EDT THU MAY 22 2014
...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN OHIO...
GRAND RIVER AT PAINESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE
DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN!
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS AND UPDATES.
&&
OHC085-230208-
/O.NEW.KCLE.FL.W.0058.140522T2230Z-140523T1220Z/
/PNVO1.1.ER.140522T2230Z.140523T0200Z.140523T0620Z.NO/
208 PM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLOOD WARNING FOR
THE GRAND RIVER AT PAINESVILLE
* FROM THIS EVENING UNTIL FRIDAY MORNING
* AT 1:30 PM THURSDAY THE STAGE WAS...7.6 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 8.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND RISE TO NEAR
8.1 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE
TONIGHT.
* AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE
METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED.
&&
LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
4173 8100 4169 8123
$$1 follow-up statement
834
WGUS81 KCLE 230117
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
917 PM EDT THU MAY 22 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...
GRAND RIVER AT PAINESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE
DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN!
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS AND UPDATES.
&&
OHC085-230147-
/O.CAN.KCLE.FL.W.0058.000000T0000Z-140523T1220Z/
/PNVO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
917 PM EDT THU MAY 22 2014
THE FLOOD WARNING IS CANCELLED FOR
THE GRAND RIVER AT PAINESVILLE.
* AT 8:30 PM THURSDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.7 FEET. THE
RIVER WILL FALL TO 6.5 FEET BY FRIDAY MORNING.
&&
LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
4173 8100 4169 8123
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 22, 1:16 PM EDT, 52 minutes earlier.
Area forecast discussion, May 22, 1:16 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 116 PM EDT THU MAY 22 2014 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE FORECAST AREA THIS MORNING. LARGE AREA OF CANADIAN HIGH PRESSURE WILL MOVE SOUTHEAST ACROSS THE GREAT LAKES...THEN MOVE OFF THE SOUTHEAST COAST LATE SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SKIES HAVE BECOME MOSTLY SUNNY WITH INCREASING SUBSIDENCE BEHIND THE FRONT THIS MORNING WITH THE ONLY EXCEPTION BEING IN NW PA WHERE STRATUS CONTINUES TO ERODE. DIURNAL CU IS STARTING TO FILL IN ACROSS NW OHIO WITH AN AREA OF CLOUDS/HIGHER MOISTURE APPROACHING THE NORTH SIDE OF LAKE ERIE. THIS WILL RESULT IN SOME INCREASE IN CU AS WE HEAD TOWARDS LATE AFTERNOON. UNTIL THEN IT LOOKS LIKE TEMPERATURES FROM CAK-YNG ARE RUNNING A COUPLE DEGREES HIGHER THAN FORECAST AND NUDGED HIGHS UP A DEGREE OR TWO. ORIGINAL DISCUSSION... CONVECTION HAS MOVED SOUTH OF THE FORECAST AREA...THINK THE REMAINDER OF THE DAY SHOULD REMAIN DRY...ALTHOUGH NOT OUT OF THE QUESTION THAT A STRAY SHRA/TSRA COULD POP UP NEAR THE FRONTAL BOUNDARY TOWARD DAYBREAK. THE COLD FRONT NOW THROUGH NORTHWEST OHIO AND ALL MODELS FORECAST IT TO MOVE SOUTH OF THE AREA BY LATE MORNING. TEMPERATURES WILL BE SLOW TO WARM WITH THE COOLER AND DRIER AIRMASS MOVING OVER THE AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... AT THE SURFACE LARGE AREA OF CANADIAN HIGH PRESSURE WILL MOVE SOUTHEAST ACROSS THE GREAT LAKES THIS WEEKEND PROVIDING DRIER AND COOLER CONDITIONS. LOW SHOULD BE CENTERED OVER THE AREA BY SATURDAY EVENING. THAT SAID AT THE UPPER LEVELS A TROUGH WILL SWING ACROSS EASTERN LAKE ERIE LATE TONIGHT. LEFT CHANCE POPS GOING FOR EXTREME NE OH AND NW PA. THE 850 MB TEMPERATURES ARE EXPECTED TO DIP TO AROUND PLUS 4 C BY FRIDAY MORNING. WITH THE LAKE TEMPERATURE IN THE MID TO UPPER 50S THAT WILL BE COLD ENOUGH FOR SOME LAKE EFFECT CLOUDS EXTREME NE OH AND NW PA. EVEN THOUGH THE SURFACE WINDS DO TURN TO THE WEST FRIDAY...THE UPPER LEVEL FLOW REMAINS FROM THE NW. WILL SEE A GRADUAL WARMING TREND STARTING SUNDAY AS SURFACE HIGH MOVES EAST OF THE AREA SETTING UP A SOUTHERLY FLOW. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... NOT MANY CHANCES TO THE LONG TERM TODAY. A WARM AND MOISTENING AIRMASS WILL BE OVER THE LOCAL AREA AT THE START OF THE PERIOD. WESTERN AREAS COULD SEE A FEW THUNDERSTORMS BY LATE MONDAY BUT BETTER CHANCES FOR STORMS WILL COME ON MONDAY NIGHT AND TUESDAY. THIS ACTIVITY WILL COME IN RESPONSE TO A WEAK LOW PASSING JUST TO THE NORTH OF THE AREA. BOTH THE LATEST GFS AND ECMWF SHOW THIS SYSTEM. IT APPEARS EVEN BETTER CHANCES FOR PRECIP WILL BE JUST NORTH OF THE AREA. HIGH PRESSURE WILL RETURN FOR WEDNESDAY AND WILL TRY FOR DRY WEATHER. HIGHS MONDAY AND TUESDAY WILL BE AT LEAST 10 DEGREES ABOVE NORMAL WITH SLIGHTLY COOLER READINGS EXPECTED ON WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... BEGINNING TO SEE AFTERNOON CU DEVELOP STARTING AROUND 3500' INCREASING TO AROUND 4500' THROUGH THE AFTERNOON. MOST AREAS WILL CLEAR OUT WITH LACK OF DIURNAL HEATER...BUT CLOUDS WRAPPING AROUND THE MIDLEVEL LOW COULD TRACK IN OVER THE ERIE TERMINAL THIS EVENING. ADDITIONAL MOISTURE WILL MOVE IN TO THE AREA LATE TONIGHT AND EARLY FRIDAY. MODELS DISAGREEING ON THE AMOUNT OF MOISTURE WITH SOME SHOWING A BROKEN 5K' DECK WHICH THE RUC SHOWS SCATTERED AT BEST. THE MOST LIKELY TERMINALS TO SEE THE LOWER CLOUD REDEVELOPMENT WILL BE THOSE IN THE EAST CLOSER TO THE LOW LIKE YNG/CAK/ERI AND PERHAPS EVEN CLE. HIGH PRESSURE IS BUILDING IN FROM THE WEST AND SUBSIDENCE WILL MAKE SUPPORT LESS CLOUDS IN OVER FDY/TOL/MFD. .OUTLOOK...VFR. && .MARINE... A COLD FRONT WILL PUSH EAST OF THE LAKE THIS MORNING. W TO NW FLOW IS EXPECTED BEHIND THE FRONT. DO NOT THINK WINDS OR WAVES WILL GET HIGH ENOUGH FOR SMALL CRAFT HEADLINES. THE DAY CREW CAN TAKE A CLOSER LOOK. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND WITH MAINLY LIGHT FLOW. THE SURFACE RIDGE WILL PUSH EAST OF THE LAKE BY LATE SUNDAY WHICH WILL ALLOW SW FLOW TO RETURN. SW FLOW WILL THEN CONTINUE ON MONDAY. OUTSIDE OF A FEW HOURS THIS MORNING...WINDS THE ENTIRE PERIOD SHOULD BE UNDER 15 KNOTS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB/KEC LONG TERM...KUBINA AVIATION...SJAMISON MARINE...KUBINA
Hazardous weather outlook, May 22, 4:35 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 435 AM EDT THU MAY 22 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-230845- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 435 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-230845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 435 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:27 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 63 min |
| May 21, 8:36 PM EDT | Areal Flood Advisory | CLE | Erie, Ottawa | 3 hr |
| May 21, 8:45 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 8:46 PM EDT | Special Marine Warning | CLE | 89 min | |
| May 21, 9:17 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 58 min |
| May 21, 9:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 61 min |
| May 21, 9:30 PM EDT | Special Marine Warning | CLE | 75 min | |
| May 21, 9:41 PM EDT | Areal Flood Advisory | CLE | Erie, Huron | 3 hr |
| May 21, 9:54 PM EDT | Areal Flood Warning | CLE | Ashtabula, Geauga, Lake | 3 hr |
| May 21, 10:16 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Richland | 74 min |
| May 21, 10:55 PM EDT | Areal Flood Advisory | CLE | Ashland, Lorain, Medina, Richland | 3 hr |
| May 21, 10:58 PM EDT | Tornado Warning | CLE | Ashtabula, Trumbull | 47 min |
| May 21, 11:10 PM EDT | Flash Flood Warning | CLE | Ashtabula, Geauga, Lake, Trumbull | 5 hr |
| May 21, 11:28 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland | 77 min |
| May 21, 11:30 PM EDT | Areal Flood Advisory | CLE | Erie, Ottawa | 3 hr |
Nearby
River Flood Warnings in Ohio, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.